Maine, 2007

Hail and Damaging Winds in Maine, June 17, 2007

June 17, 2007 · NWS CAR · 6 events in 2 counties and zones

Thunderstorms developed in advance of a cold front crossing northern and eastern Maine. Several thunderstorms produced damaging winds and large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

Thunderstorms developed in advance of a cold front crossing northern and eastern Maine. Several thunderstorms produced damaging winds and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Jun 17, 2:24 AM EST, 11 hours 6 minutes earlier.

Area forecast discussion, Jun 17, 2:24 AM EST, 11 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
324 AM EDT SUN JUN 17 2007

.SYNOPSIS...
A COLD FRONT WILL ENTER NORTHWEST MAINE THIS MORNING AND MOVE
ACROSS THE STATE...EXITING THE COAST EARLY THIS EVENING. HIGH
PRESSURE WILL BUILD OVER THE REGION LATER TONIGHT CRESTING OVER
THE AREA BY TUESDAY MORNING. ANOTHER COLD FRONT WILL APPROACH THE
REGION TUESDAY NIGHT AND CROSS THE AREA WITH ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS WEDNESDAY. COOLER AND SOMEWHAT UNSETTLED
CONDITIONS WILL FOLLOW THE COLD FRONT FOR LATE WEEK.
&&

.NEAR TERM /THROUGH TONIGHT/...
MODELS CONSISTENT WITH ACTIVE COLD FRONT CROSSINGS THE STATE TODAY.
FRONT WILL ENTER NORTHWEST MAINE THIS MORNING AND THEN MOVE OFF
SHORE EARLY THIS EVENING. GFS AND UKMET INDICATE SHOWERS AND
THUNDERSTORMS IN ADVANCE OF THE FRONT BUT THE NAM INDICATING
SHOWERS AND THUNDERSTORMS MAINLY BEHIND THE FRONT. WILL STAY WITH
THE MORE CONSISTENT GFS AND UKMET WITH TIMING OF SHOWERS TODAY.
SPC STILL INDICATING ONLY A SLIGHT RISK OF SEVERE THUNDERSTORMS
WITH THE FRONT AND DONT SEE ANY REASON TO STRAY FROM THIS ASSESSMENT.
FORECAST SOUNDINGS INDICATE MODERATE CAPE VALUES OF 1000-1500 J/KG
BUT DIRECTIONAL AND SPEED SHEAR VERY WEAK OVER OUR AREA. WBZ
HEIGHT AROUND 10000 FEET SO STILL FEEL GUSTY WINDS AND SMALL HAIL
WORDING WILL SUFFICE TODAY. SREF INDICATES BEST INSTABILITY WILL
OCCUR SOUTH OF A HOULTON TO GREENVILLE LINE AND NORTH OF THE COAST
LATER THIS AFTERNOON WHERE SURFACE TEMPERATURE WARM INTO THE 80S
WITH DEW POINTS AROUND 60. ANY CHANCE OF SEVERE STORMS WILL
PROBABLY OCCUR ACROSS THIS AREA THIS AFTERNOON BUT AGAIN ANY
SEVERE WEATHER SHOULD BE ISOLATED IN NATURE.

USED A COMBINATION OF THE NGM, GFS, AND THE NAM FOR QPF AMOUNTS
WITH MOST LOCATIONS TO RECEIVE BETWEEN A QUARTER TO A HALF INCH OF
RAIN TODAY. HOWEVER, FORECAST SOUNDING INDICATE PW OF 1.4 INCHES
SO LOCATIONS COULD RECEIVE OVER AN INCH OF RAIN IN ANY HEAVY
DOWNPOURS.

EXPECT ACTIVITY WILL WEAKEN THIS EVENING WITH LOSS OF HEATING AND
FRONT MOVING INTO MARINE INFLUENCE. HIGH PRESSURE WILL BUILD INTO
THE REGION LATER TONIGHT WITH IMPROVING CONDITIONS FROM NORTHWEST
TO THE COAST TONIGHT. EXPECT CLEAR SKIES FOR THE STATE BY SUNRISE
MONDAY.
&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
ONLY SIGNIFICANT CHGS WERE MADE TO TUESDAY INTO WEDNESDAY TO SLOW
THINGS UP APCHG COLD FRONT AS DICTATED BY THE LATEST GFS & ECMWF.
GGEM IS EVEN SLOWER AND KEEPS THINGS DRY INTO WEDNESDAY. LEANED
CLOSER TO A BLEND OF THE GFS & ECMWF.

THEREFORE...DRY AND WARM MONDAY INTO TUESDAY. AS A MATTER OF FACT
IT COULD BE QUITE WARM ON TUESDAY AS SSW FLOW SET UP AHEAD OF THE
APCHG COLD FRONT. GFS 850 TEMPS PROGGED TO CLOSE IN ON 17C BY
TUESDAY AFTERNOON. DAYCREW/S MID 80S FOR TUESDAY LOOKED REAL GOOD
AND WERE LEFT AS IS. MAJOR CHGS WERE MADE TO POPS AND SKY GRIDS
TUESDAY INTO WEDNESDAY TO SLOW THINGS UP AS WAS STATED ABV. GFS
WANTS TO PUSH THE FRONT THROUGH MUCH QUICKER THAN EARLIER FCSTS WHILE
ECMWF HOLDS THE BOUNDARY UP AS A WEAK WAVE OF LOW PRES IS ADVERTISED
TO DEVELOP ON THE FRONT. INSTABILITY PARAMS SUPPORT POTENTIAL FOR
TSTMS EVEN LATE TUESDAY NIGHT INTO MIDDAY WEDNESDAY AND THEN
PRECIP GOES TO MORE OF A SHOWERY NATURE. TRIED TO PLAY IT THIS WAY
IN THE GRIDS & ZFP. KEPT MORE CLOUD COVER IN THERE AS WELL FOR
WEDNESDAY.
&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
THE COLD FRONT IS EXPECTED TO MOVE OUT OVER THE WATERS BY WEDNESDAY
EVENING. HIGH PRESSURE WILL BRIEFLY RIDGE ACROSS THE REGION...BUT
WILL BE SHORT LIVED AS A SECONDARY FRONT WILL MOVE INTO WESTERN
PORTIONS OF THE CWA BY THURSDAY EVENING WITH LOW PRESSURE PASSING
ACROSS SOUTHERN QUEBEC. THIS LOW IS FCST TO STALL NEAR THE GULF OF
SAINT LAWRENCE INFLUENCING THE REGIONS WEATHER RIGHT INTO THE
BEGINNING OF THE WEEKEND.
&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
MAINLY VFR TODAY BUT MVFR CONDITIONS WILL OCCUR IN SHOWERS AND
THUNDERSTORMS AS COLD FRONT CROSSES THE STATE TODAY. HIGH PRESSURE
WILL BUILD ACROSS THE REGION TONIGHT WITH CLEARING SKIES.
VFR MONDAY INTO TUESDAY. COULD BE LOOKING AT CONDITIONS GOING TO
MVFR BY WEDNESDAY AS A COLD FRONT APCHS FROM THE W. A RETURN
BRIEFLY TO VFR ON THURSDAY W/HIGH PRES BUILDING ACROSS THE REGION.
&&

.MARINE...
NEAR TERM: WINDS REMAIN FROM THE SOUTH TODAY AS A COLD FRONT
APPROACHES FROM THE NORTHWEST. THIS COLD FRONT WILL CROSS THE
WATERS TONIGHT WITH WINDS SHIFTING TO THE NORTHWEST AFTER
MIDNIGHT. WINDS AND SEAS TO REMAIN BELOW SCA CRITERIA THROUGH TONIGHT.
SHORT TERM: LOOKING AT QUIET CONDITIONS MON INTO TUE. SHOWERS AND
TSTMS ON WED COULD KICK THINGS UP W/GUSTY WINDS AND HIGHER SEAS.
OTHER THAN THAT...NO HEADLINES FORESEEN.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...FOSTER
SHORT TERM...HEWITT
LONG TERM...HEWITT/NORTON
AVIATION...FOSTER
MARINE...FOSTER/HEWITT
Hazardous weather outlook, Jun 17, 4:13 AM EST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
513 AM EDT SUN JUN 17 2007

ANZ050-MEZ001>006-010-011-015>017-029>032-180915-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
513 AM EDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN
MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED MOST
OF THE REGION INTO A SLIGHT RISK FOR SEVERE WEATHER TODAY WITH
THE EXCEPTION OF NORTHWESTERN MAINE. THUNDERSTORMS ARE EXPECTED TO
DEVELOP LATER THIS MORNING ACROSS NORTHERN MAINE AND MOVE INTO
CENTRAL AND DOWNEAST MAINE THIS AFTERNOON AS A COLD FRONT MOVES
ACROSS THE REGION. SOME THUNDERSTORMS COULD BECOME SEVERE WITH THE
POTENTIAL FOR DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THE EVENING HOURS.

HEWITT

In the hours before

Special weather statement, Jun 17, 10:20 AM EST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1120 AM EDT SUN JUN 17 2007

MEZ001-171600-
NORTHWEST AROOSTOOK-
1120 AM EDT SUN JUN 17 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 1115 AM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
POSSIBLE SMALL HAIL AND GUSTY WINDS APPROACHING CLAYTON LAKE. THE
STORM WAS MOVING EAST AT 20 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH NOON EDT INCLUDE...
    NINE-MILE BRIDGE...   CLAYTON LAKE...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

DUDA
Special weather statement, Jun 17, 11:00 AM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1200 PM EDT SUN JUN 17 2007

MEZ001-003-004-171700-
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT...
BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN
1200 PM EDT SUN JUN 17 2007

...THUNDERSTORMS RAPIDLY DEVELOPING ACROSS NORTHWEST MAINE...

AT 1155 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS ACROSS NORTHWEST AROOSTOOK...NORTHERN
SOMERSET...AND NORTHERN PISCATAQUIS COUNTIES. THESE STORMS MAY
BE ACCOMPANIED BY BRIEF GUSTY WINDS TO AROUND 35 MPH...FREQUENT
LIGHTNING...SMALL HAIL...AND HEAVY DOWNPOURS.

THIS ACTIVITY WAS MOVING EAST AT 25 TO 30 MPH AND WILL
AFFECT THE TOWNS OF ESTCOURT STATION...ALLAGASH...CLAYTON
LAKE...AND FORT KENT THROUGH 1 PM EDT.

DUDA
Special weather statement, Jun 17, 11:02 AM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1202 PM EDT SUN JUN 17 2007

MEZ005-011-031-171700-
CENTRAL PENOBSCOT-NORTHERN PENOBSCOT-SOUTHERN PISCATAQUIS-
1202 PM EDT SUN JUN 17 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND PENOBSCOT
COUNTIES...

AT 1158 AM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 17 MILES SOUTHWEST OF MILLINOCKET. THE STORM WAS MOVING
EAST AT 25 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 100 PM EDT INCLUDE...
    MILLINOCKET...        MEDWAY...             EAST MILLINOCKET...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...LOCALLY UP TO 45 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

NOUHAN
Special weather statement, Jun 17, 11:36 AM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1236 PM EDT SUN JUN 17 2007

MEZ005-010-011-031-171715-
CENTRAL PENOBSCOT-CENTRAL PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHERN
PISCATAQUIS-
1236 PM EDT SUN JUN 17 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND PENOBSCOT
COUNTIES...

AT 1232 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
HAIL UP TO A HALF INCH AND GUSTY WINDS 10 MILES NORTHEAST OF
BROWNVILLE JUNCTION. THE STORM WAS MOVING EAST AT 25 MPH.

LOCATIONS NOW IN THE PATH OF THIS STORM INCLUDE...
REMOTE AREAS OF CENTRAL PENOBSCOT COUNTY AT 1250 PM EDT

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...UP TO A HALF INCH...
    STRONG AND GUSTY WINDS...UP TO 45 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

DUDA
Special weather statement, Jun 17, 12:05 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
105 PM EDT SUN JUN 17 2007

MEZ001>005-010-011-031-171815-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-CENTRAL PISCATAQUIS-
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...GREENVILLE...MONSON...
BLANCHARD...LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...
MILO...GUILFORD
105 PM EDT SUN JUN 17 2007

...SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT THE REGION...

SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT MUCH OF NORTHERN
AND CENTRAL MAINE THROUGH 2 PM EDT. THESE STORMS MAY BE
ACCOMPANIED BY BRIEF GUSTY WINDS TO 45 MPH...HAIL UP TO A HALF
AN INCH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS. THESE STORMS
WERE MOVING EAST AT AROUND 30 MPH AND WILL AFFECT THE REGION FROM
FORT KENT...PORTAGE...RUSSEL CROSSING...MOOSEHORN CROSSING...BAXTER
STATE PARK...SEBOEIS...AND BROWNVILLE JUNCTION THROUGH 2 PM EDT.

IF THREATENING WEATHER APPROACHES SEEK SHELTER IMMEDIATELY.

DUDA
Special weather statement, Jun 17, 1:24 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
224 PM EDT SUN JUN 17 2007

MEZ011-015-016-029-171915-
CENTRAL PENOBSCOT-COASTAL HANCOCK-INTERIOR HANCOCK-SOUTHERN
PENOBSCOT-
224 PM EDT SUN JUN 17 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT AND HANCOCK
COUNTIES...

AT 222 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF SHOWERS
AND THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM 6 MILES EAST
OF LINCOLN TO 20 MILES WEST OF CASTINE. THE LINE WAS MOVING
EAST AT 25 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 315 PM EDT INCLUDE...
    HERMON...             LINCOLN...            HAMPDEN...
    BREWER...             BANGOR...             VEAZIE...
    ORONO...              OLD TOWN...           BUCKSPORT...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

FITZSIMMONS

The radar

The Caribou radar (KCBW), 27 km away, was scanning. The volume nearest the first event began at 18:31 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Aroostook

When
June 17, 1:30 PM EST
Where
Aroostook County, Oakfield
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
46.100, -68.150

Power lines were toppled by wind gusts estimated at 60 mph.

Thunderstorm Wind, Aroostook

When
June 17, 1:40 PM EST
Where
Aroostook County, Oakfield
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.100, -68.150

Large tree limbs were broken by wind gusts estimated at 60 mph.

Thunderstorm Wind, Penobscot

When
June 17, 1:43 PM EST
Where
Penobscot County, Bangor
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.800, -68.770

Several trees were blown down and large branches broken by wind gusts estimated at 60 mph.

Thunderstorm Wind, Aroostook

When
June 17, 2:00 PM EST
Where
Aroostook County, Mars Hill
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
46.520, -67.870

Several large trees were toppled by wind gusts estimated at 60 mph.

Hail, Aroostook

When
June 17, 2:15 PM EST
Where
Aroostook County, Ft Fairfield
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.770, -67.820

Thunderstorm Wind, Aroostook

When
June 17, 2:15 PM EST
Where
Aroostook County, Ft Fairfield
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.770, -67.820

Several trees were toppled by wind gusts estimated at 60 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2007Every state in 2007This day in weather historyWarnings in Maine, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43550, 43551, 43553, 43556, 43557, 43558.